I would assume, being your doctor is aware, they will give you iv benzo to keep your from going into shock. I would ask your doctor about that. The hydro's will feel like a bad flu physically, diarrhea, aches, restless, etc...for about a week, day 3-5 being the worst of it. Mentally, most feel depressed and anxious. Figure all the feelings pills give you, the withdrawal creates the opposite. Opiate detox can't kill a healthy person, so that was my saving grace. I knew that no matter how I felt, it would pass eventually. I am a bit confused, are you going to be off the meds only for surgery, or are you being asked to quit before the surgery? What did your doctor say about how to deal with the situation?
Hi Bonney, Welcome:) I'm sorry to here about your upcoming surgery. What I would recommend is being completely honest with your doctor on the amount of meds your taking. You'll have considerable more pain for a few days and want to be comfortable and not withdrawaling while in recovery. Can somebody monitor your pills after surgery? God Bless
Hi, I will receive a block on my shoulder plus I will be asleep during surgery. I was told by the doctor to take a xanax before surgery. The surgeon uses dilautin. I just do not want to interfere with anything the doctor is doing. I broke my proximal humeral on March 7th, I moved back to Tn. from Tx in July. The prescribing of medications is different in Texas they prescribed the two drugs together for possibly 20 years and I taught school the entire time. I taper off and then I break something and it did not heal, so surgery. I can have someone monitor my medications. I will stop this after surgery I suppose I am just afraid.
Yes, fear keeps many of us hooked for a long time. Well, you are honest with your doctors and they will adjust your meds in surgery. I don't think you have anything to worry about. When you heal up, we will be here to help you, but try to relax for now. If you were being secretive about your use, I would be concerned. I think you should just go with the doctors' advice.
Thank you. Yes someone can monitor. This doctor uses dilautin for pain control. I do not want my addictions to cause a problem with the surgery. I am freaking out, Anxiety has always been a problem. When this surgery is over and I begin to heal physically, I look forward to healing emotionally, because drugs seem to run my life.
I have seen it many times, anticipation causes symptoms, even if there is no actual reason for them. I use the example of when I was taking a large dose of methadone and went into physical withdrawal within hours, because I had none for the next day. I was high and withdrawing at the same time, so try not to get psyched up. Dilautin is way strong than norco, so your withdrawal from that will be covered. As for the xanax, if you can't stop obsessing on it, call the doctor and ask what the plan is, they are not gonna let you fast detox xanax in surgery. Like I said before, as long as you are being totally straight with the doctor, it will be fine. I see this fear all the time with pregnant women, they want to detox right now, but that is more dangerous than being honest and doing what the doctor says. The stress of worry can be as hard on the system as the drugs or detox. You should be just fine. Take hot baths and do daily meditation, think about how it will feel after the pain is gone and you can get off the pills. Anticipate the good things coming, it really helps.
Bonney, let us know when surgery is over. We will be praying for a swift recovery. God Bless